Kentucky, 2005Flood in Kentucky, August 31, 2005
August 31, 2005 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 31, 12:40 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 31, 12:40 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
140 AM CDT WED AUG 31 2005
.DISCUSSION...
WITH DRY FORECAST GOING FOR THE ENTIRE FORECAST CYCLE...NOT AS MUCH
TO FOCUS ON...SO MAIN CHALLENGE WILL BE DAILY TEMPERATURES.
WRAP AROUND PRECIP ASSOCIATED WITH KATRINA JUST EAST OF THE CWA AND
MOVING AWAY. IN HER WAKE HIGH PRESSURE WILL BRIEFLY INTERVENE...BUT
ON THURSDAY A WEAK COLD FRONT WILL CROSS THE CWA. MOISTURE AND UPPER
SUPPORT ARE LIMITED WITH THIS FEATURE...SO ONLY A DECK OF STRATO-CU
EXPECTED. GFS DRAGGING A VORT MAX ACROSS THE CWA COINCIDENT WITH THE
FRONT AND CRANKS OUT .01 QPF...BUT DOESNT REALLY SHOW ANY KIND OF
UPPER SUPPORT ASSOCIATED WITH THE VORT...SO WILL KEEP IT DRY. WOULD
NOT BE SURPRISED TO SEE A FEW SPRINKLES AROUND ON THURSDAY...BUT NOT
WORTH MENTIONING AT THIS TIME.
IN THE WAKE OF THE FRONT...HIGH PRESSURE REMAINS OVER THE REGION
THROUGHOUT THE SEVEN DAY FORECAST PERIOD. FLOW ALOFT BECOMES MORE
NORTHWEST WITH TIME WHICH WILL HELP TO KEEP US COOLER...BUT ALSO
OPEN UP THE DOOR TO RIPPLES OF UPPER LEVEL ENERGY FROM THE NORTHERN
PLAINS TO DROP SOUTHEAST ACROSS THE AREA...THEREFORE WILL BE REALLY
SUPRISED IF WE REMAIN DRY FOR THE NEXT SEVEN DAYS. SINCE MODELS NOT
PICKING UP ON A STRONG ENOUGH SIGNAL TO INDICATE OTHERWISE...WILL
KEEP IT DRY ATTM.
MODEL MOS TEMPERATURES REASONABLE AND SIMILAR...SO WENT WITH A BLEND
THEREOF.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Aug 31, 3:09 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CDT WED AUG 31 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-010915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
409 AM EST WED AUG 31 2005 /409 AM CDT WED AUG 31 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DUE TO THE RAINFALL
RUNOFF FROM THE REMNANTS OF HURRICANE KATRINA...SIGNIFICANT RISES
ON AREA RIVERS WILL BE POSSIBLE OVER THE NEXT SEVERAL DAYS. A
FLOOD WARNING HAS ALREADY BEEN ISSUED FOR THE GREEN RIVER AT
PARADISE. PLEASE REFER TO HYDROLOGIC STATEMENTS /SDFRVSPAH/ FOR
INFORMATION REGARDING RIVER STAGES AND RIVER CREST INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SIGNIFICANT RISES
ON MANY AREA RIVERS ARE LIKELY TO CONTINUE OVER THE NEXT SEVERAL
DAYS. PLEASE REFER TO HYDROLOGIC STATEMENTS /SDFRVSPAH/ FOR
INFORMATION REGARDING RIVER STAGES AND RIVER CREST INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER ANY
REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.
JAP
Flood, Muhlenberg
- When
- August 31, 6:00 AM CST to 11:59 PM CST
- Where
- Muhlenberg forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.617, -84.817
The Green River rose above flood stage at the Paradise Fossil Plant on August 31. The flooding was minor, affecting mainly low-lying fields and wooded bottomlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, August 31, 2005$2.5 million · 2 events
- Damaging Wind in Pennsylvania, August 31, 2005$100,000 · 78 kt wind · 1 event
- Tornadoes and Damaging Winds in Texas, August 31, 2005$70,000 · F0 · 6 events
- Tornadoes in Pennsylvania, August 31, 2005F1 · 2 events
- Hail and Damaging Wind in Iowa, August 31, 2005$27,000 · 1 in hail · 5 events
- Tornado in Pennsylvania, August 31, 2005F1 · 1 event
- High Wind in North Dakota, August 31, 200559 kt wind · 11 events
- High Wind in North Dakota, August 31, 200557 kt wind · 8 events
- Flooding in Kentucky, August 31, 20052 events
- Strong Wind in Massachusetts, August 31, 2005$10,000 · 2 events
- Hail in Texas, August 31, 20050.75 in hail · 2 events
- Damaging Wind in Pennsylvania, August 31, 200550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473757.